| Catalog Number |
CDC-45703-XP1A |
| Medical Device Problem Code |
Unraveled Material (1664)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
11/09/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
Event or Problem Description
It was reported that: the wire disintegrated when handled.Additional information has been requested from the account.
Additional Manufacturer Narrative
(b)(4).The report of an unravelled guide wire was not able to be confirmed through complaint investigation.The customer returned one corrugate box containing five unopened cvc kits for analysis.No definite signs of a sterility breach on the five kits were observed.As the customer would need to open the kit to confirm the reported defect, it can be assumed that the returned kits are representative samples.One of the returned kits was opened.Visual analysis of the guide wire component did not reveal any defects or anomalies.Visual analysis could not be performed on the actual guide wire involved with this complaint as it was not returned for analysis.A manual tug test on the guide wire from the kit that was opened during complaint investigation did not reveal any defects or anomalies.The ifu provided with the kit informs the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained, and further consultation requested".A device history record review was performed, and no relevan t findings were identified.Without the device to evaluate, the root cause cannot be determined at this time.Teleflex will continue to monitor and trend for reports of this nature.
Event or Problem Description